MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Chest Pain (1776)
Date of Event 10/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no product returned, therefore an evaluation could not be completed.A manufacturing record review was completed and zero nonconformances were found, supporting the fact the device met material, assembly and performance specifications.Additional information received states the wire and the turnpike were both stuck in a lesion, and the doctor had to pull hard to remove.This is most likely the cause of the broken wire and tip separation on the turnpike.Without having the device returned, the root cause cannot be confirmed.Therefore, the root cause of this failure is undeterminable.
 
Event or Problem Description
A pilot 200 wire was used with the turnpike lp, when the wire was removed through the turnpike lp it was shredded.Additional information received (b)(6) 2018: after several attempts the turnpike lp did not pass the lesion, and then it got stuck in the lesion.The wire inside the turnpike lp was also stuck.Physician had to tug hard on them both and they both finally came out together.Physician noticed the tip of the wire was shredded, (the wire was shredded/unraveled.No parts separated completely) part of the turnpike lp tip adhered on to the wire.No fragments were left in the patient.After removing the wire and turnpike lp, physician said the lad and circumflex arteries 'shut down'.This resulted in patient chest pain and bump of troponin levels in the patient.Eventually physician was able to stabilize the patient who is doing fine.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8037608
Report Number2134812-2018-00080
Device Sequence Number19177352
Product Code DQY
UDI-Device IdentifierM20656390
UDI-Public+M20656390/$$3200824632319/
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2020
Device Model Number5639
Device Catalogue NumberN/A
Device Lot Number632319
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2018
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR